MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138503
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure with a vizigo sheath and slight blood leakage from the hemostatic valve was observed.The report indicated that when inserting the vizigo into the patient, the doctor commented that slight blood leakage from the hemostatic valve could be observed.It occurred within ten minutes after the sheath was used.When a catheter was inserted into the sheath, the reported sheath was flushed; however, no air could be confirmed.Therefore, the physician decided to use the sheath continuously.The procedure was successfully completed using the reported sheath.The hemostatic valve itself was not obviously broken/cracked visually.Additional information indicated that the sheath was being used on the patient.No air entered the patient¿s body and blood return was observed.A few drops of blood were lost; however, the exact amount is unknown.No needle product was used with the vizigo sheath.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j) for evaluation.Therefore, section d9 has been populated.It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure with a vizigo sheath and slight blood leakage from the hemostatic valve was observed.Device investigation details: visual inspection and microscopic examination of the returned device were performed following j&j procedures.Visual analysis revealed that the hemostatic valve was broken in the star section.Microscopic examination of the hemostatic valve surface showed stress marks on the outer diameter.The stress marks and physical damage observed suggest that excessive force manipulation was applied.Finally, a back pressure test was performed, and a leakage was identified through the hemostatic valve.In addition, bubbles were identified while a negative back pressure test was performed.A device history record was performed for the finished device batch number, and no internal actions were identified.The damage observed on valve could cause the leak issue reported by the customer; therefore, the complaint was confirmed.The potential cause of the damage could be related to the incorrect insertion of the dilator into the sheath, due to an unintended use error; however, this could not be conclusively determined.The instructions for use contain (ifu) the following precautions: use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Do not remove the dilator or catheter rapidly.Damage to the hemostatic valve may occur.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.To minimize the risk of air embolism, provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24381789
Report Number2029046-2026-00546
Device Sequence Number10518584
Product Code DYB
UDI-Device Identifier10846835016260
UDI-Public(01)10846835016260(17)270916(10)00003037
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138503
Device Lot Number00003037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown